Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Jan 14, 2022, 2:45 AM CST for 24 counties in Texas. It took effect at Jan 14, 2022, 12:00 PM CST. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2022, 2:45 AM CST (08:45 UTC)
- In effect from
- Jan 14, 2022, 12:00 PM CST
- Expired
- Jan 14, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 14, 4:46 PM CST | NON-TSTM WND GST 59 | Caprock Canyon Sp, TX | MEASURED BY THE TTU WEST TEXAS MESONET |
| Jan 14, 5:30 PM CST | NON-TSTM WND GST 58 | 2 Nne Childress, TX | MEASURED BY THE TTU WEST TEXAS MESONET |
| Jan 14, 5:35 PM CST | NON-TSTM WND GST 58 | 7 Ese Silverton, TX | MEASURED BY THE TTU WEST TEXAS MESONET |
| Jan 14, 5:43 PM CST | NON-TSTM WND GST 67 | 2 W Childress, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3903 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS84 KLUB 140845 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 245 AM CST Fri Jan 14 2022 TXZ021>044-150000- /O.UPG.KLUB.FW.A.0001.220114T1700Z-220115T0000Z/ /O.NEW.KLUB.FW.W.0002.220114T1800Z-220115T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 245 AM CST Fri Jan 14 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... The National Weather Service in Lubbock has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. The Fire Weather Watch is no longer in effect. * Wind...Westerly at 25 to 35 mph gusting to 40 mph. A cold front will move through during the early afternoon hours, resulting in a wind shift to the north. Northerly winds of 30 mph gusting to 50 mph will follow. * Humidity...As low as 12 percent. * Fuels...Critically dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are imminent or already occurring. These conditions can create rapid wildfire growth. && $$ Sincavage
1 follow-up statement
592 WWUS84 KLUB 142358 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 558 PM CST Fri Jan 14 2022 TXZ021>044-150100- /O.EXP.KLUB.FW.W.0002.000000T0000Z-220115T0000Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 558 PM CST Fri Jan 14 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE EXTREME SOUTHERN TEXAS PANHANDLE, SOUTH PLAINS, AND ROLLING PLAINS... Following the passage of a cold front this afternoon, relative humidity values are slowly rising across the region. Relative humidity is now higher than 30 percent north of a line from Morton to Lubbock to Paducah and is expected to rise above 35 percent across the entire area through the remainder of the evening. The Red Flag Warning will therefore expire at 6 PM. However, strong north winds will persist with gusts to 50 mph still possible for several more hours before winds weaken slightly overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Jan 13, 10:16 PM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 13, 10:16 PM CST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1016 PM CST Thu Jan 13 2022 .AVIATION... VFR will prevail through the forecast period. A strong cold front will push south through all three terminals from late morning to early Friday afternoon. Westerly winds out ahead of the strong northerly winds associated with the cold front will be gusty at times. && .PREV DISCUSSION... /issued 215 PM CST Thu Jan 13 2022/ SHORT TERM... Tonight will be rather mild with lows in the low 30s to low 40s. This will be due to an increase in southwesterly winds responding to a surface lee trough that is expected to develop ahead of an approaching upper trough. The source of the upper trough is the closed low currently over the Pacific Northwest. Upper flow will become more meridional early tomorrow afternoon as the upper trough approaches the Central Plains and takes a sharp negative tilt. This meridional flow will help push a cold front quickly through the region tomorrow afternoon into early evening. Winds will be near advisory level as surface pressure rises behind the front average 7 mb over three hours. Dried, cured fuels coupled with windy and dry conditions will create elevated to near critical fire weather conditions tomorrow afternoon. For now the Fire Weather Watch will remain as is. A combination RFD/RFW may be warranted tomorrow depending on how the system evolved overnight. LONG TERM... Beginning on Friday evening, a cold front will be moving through the area. Strong winds will continue behind the front but from the north with healthy pressure rises around 8mb/3hr. The surface pressure gradient and rises will weaken around sunrise Saturday lessening winds just a bit. The strongest height gradient from the short wave aloft will pass overhead Saturday morning. This will lead to winds quickly picking up again after sunrise as strong winds aloft mix down to the surface. Another result of the front will be significantly cooler temperatures on Saturday. Temperatures may only get into the 30s during the day. Early next week will see lee surface cyclogenesis resulting in downsloping winds and quickly warming temperatures. This will continue through Tuesday when another front is expected to move through the region. By mid-week, models differ in how far south this cold air will move through the Midwest. Ensemble means generally show a 1035-1040mb surface ridge moving southeastward from the northern Plains into the Midwest with the cold air making its way into West Texas. Unfortunately, measurable precipitation looks to evade the area through at least next week. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday afternoon for TXZ021>044. && 99/99/55
Hazardous weather outlook, Jan 13, 8:54 PM CST, 5 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 854 PM CST Thu Jan 13 2022 TXZ021>044-150300- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 854 PM CST Thu Jan 13 2022 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Dry, warm, and windy conditions will bring near-critical fire weather conditions to much of the area on Friday. A Fire Weather Watch is in effect from 11 AM Friday morning until 6 PM Friday evening. Strong north winds will develop on Friday afternoon behind a cold front. Sustained wind speeds will approach 30 mph across the entire area, with winds only slightly weakening on Friday night. North winds will strengthen on Saturday, with sustained wind speeds again approaching 30 mph with gusts to 50 mph possible. A Wind Advisory will likely be needed for much of the area during portions of the period from Friday afternoon through Saturday evening. Beyond Saturday, the probability for widespread hazardous weather is low.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:44 AM CST | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 36 hr |
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.